Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 12, NWS Cheyenne, WY

April 27, 20097 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 27, 2009, 2:11 PM MDT for 7 counties in Nebraska. It took effect at Apr 28, 2009, 9:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 2:11 PM MDT (20:11 UTC)
In effect from
Apr 28, 2009, 9:00 AM MDT
Expired
Apr 28, 2009, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 272011
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT MON APR 27 2009

...GUSTY SOUTH WINDS ACROSS WESTERN NEBRASKA ON TUESDAY...

.SURFACE LOW PRESSURE ACROSS WYOMING WILL COMBINE WITH HIGH 
PRESSURE ACROSS THE CENTRAL UNITED STATES TO PRODUCE A SIGNIFICANT
PRESSURE GRADIENT ACROSS WESTERN NEBRASKA.

NEZ001>003-019>021-054-055-290000-
/O.NEW.KCYS.WI.Y.0012.090428T1500Z-090429T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
211 PM MDT MON APR 27 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. 

WINDS WILL BE SOUTH TO SOUTHEAST AT 25 TO 35 MPH WITH GUSTS TO
45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 281159
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MDT TUE APR 28 2009

...STRONG SOUTH WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE
TODAY...

.A LARGE DIFFERENCE IN SURFACE PRESSURE WILL BE PRESENT TODAY 
OVER THE HIGH PLAINS...INCLUDING THE WESTERN NEBRASKA PANHANDLE.  
THE LARGE DIFFERENCE IN PRESSURE WILL CREATE STRONG SOUTH WINDS 
OVER THE AREA TODAY WITH GUSTS AS HIGH AS 45 MPH.  

NEZ001>003-019>021-054-055-290000-
/O.CON.KCYS.WI.Y.0012.090428T1500Z-090429T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
559 AM MDT TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
MDT THIS EVENING. 

SUSTAINED WINDS WILL BE FROM THE SOUTH AT 25 TO 35 MPH OVER THE
WESTERN NEBRASKA PANHANDLE. WINDS WILL GUST AS HIGH AS 45 MPH
OVER THAT AREA. 

THE WINDS WILL CREATE LOCAL AREAS OF BLOWING DIRT NEAR FIELDS.
VISIBILITIES MAY BE REDUCED AT TIMES DUE TO THE BLOWING DIRT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
000 
WWUS75 KCYS 282355
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT TUE APR 28 2009


NEZ001>003-019>021-054-055-290100-
/O.EXP.KCYS.WI.Y.0012.000000T0000Z-090429T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
555 PM MDT TUE APR 28 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. 

ALTHOUGH BREEZY SOUTH WINDS OF 15 TO 25 MPH...WITH AN OCCASIONAL
GUST TO 35 MPH...WILL CONTINUE THROUGH MIDNIGHT...WIND ADVISORY
CRITERIA WILL NOT LONGER BE MET. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 6 PM MDT.

$$

HAHN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:25 PM MDT, 46 minutes earlier.

Area forecast discussion, Apr 27, 1:25 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT MON APR 27 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON...

TONIGHT...FLOW ALOFT BACKS FROM WEST TO SOUTHWEST INDUCING
STRENGTHENING SOUTHEAST LOW LEVEL WINDS. BASED ON BOUNDARY LAYER
PROGNOSIS...EXPECT AREAS OF FOG AFTER MIDNIGHT ALONG AND EAST OF
INTERSTATE 25 AND ACROSS WESTERN NEBRASKA NEAR THE WYOMING STATE
LINE. WINDS AND CLOUDS WILL KEEP LOW TEMPERATURES FROM BOTTOMING OUT
TOO MUCH.

TUESDAY...SOUTHWEST FLOW ALOFT CONTINUES. A LOW LEVEL CONVERGENCE
AXIS WILL SET UP ALONG INTERSTATE 25 AND WILL BE COINCIDENT WITH
LOW AND MID LEVEL THETA-E RIDGE AXISES. ALTHOUGH BETTER LIFT AND
FORCING WILL BE PRESENT IN THE AFTERNOON FROM CENTRAL NEBRASKA
THROUGH WESTERN KANSAS...EXPECT TO SEE AT LEAST ISOLATED AFTERNOON
THUNDERSTORMS ERUPT ALONG THE THETA-E RIDGE AXISES FROM DOUGLAS TO
LARAMIE...ALTHOUGH SOME LOW LEVEL MOISTURE WILL BE SAPPED BY THUNDERSTORMS
EAST OF OUR COUNTIES. AS MENTIONED BY EARLIER FORECAST SHIFT
TEAMS...WINDS ACROSS WESTERN NEBRASKA WILL INCREASE AND HAVE ISSUED
A WIND ADVISORY FOR THESE LOCALES.

TUESDAY NIGHT...EVENING THUNDERSTORMS WILL WANE WITH THE LOSS OF
DAYTIME HEATING. WILL MAINTAIN LOW CHANCES FOR PRECIPITATION AFTER
MIDNIGHT ALONG A BAROCLINIC BAND AND CLOSER TO DYNAMICS ACROSS OUR
NORTHERN COUNTIES.

WEDNESDAY...A SHORTWAVE TROUGH ALOFT PIVOTS ACROSS NORTHERN WYOMING
AND THE WESTERN DAKOTAS SENDING A PACIFIC ORIGIN COLD FRONT ACROSS
OUR COUNTIES. STRONG DOWNSLOPING IN THE LOW LEVELS WILL COMBINE WITH
DRY LOW AND MID LEVELS TO PRODUCE A DRY DAY...EXCEPT FOR SOME
OROGRAPHIC TYPE PRECIPITATION ACROSS CARBON...CONVERSE AND NIOBRARA
COUNTIES.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
LOW AMPLITUDE AND PROGRESSIVE UPPER FLOW WILL PREVAIL DURING THE
PERIOD WITH FAIRLY UNSETTLED CONDITIONS EXPECTED. AT THE SURFACE...
COOL UPSLOPE FLOW WILL PRODUCE A CHANCE OF SHOWERS THU AND FRI WITH
BELOW NORMAL TEMPERATURES. A SHORTWAVE DISTURBANCE WILL ACT IN
CONJUNCTION WITH AMPLE MID AND LOW LEVEL MOISTURE TO WARRANT A
CHANCE OF SHOWERS SATURDAY ACROSS MOST OF THE FORECAST AREA. TEMPS
SUNDAY WILL APPROACH NORMAL AS ELONGATED SURFACE BASED TROUGHING
OVER THE HIGH PLAINS INDUCES A WEAK THERMAL RIDGE. SHOWERS WILL BE
POSSIBLE SUN MAINLY OVER THE MOUNTAINS. MON A WEAK INVERTED TROUGH
WILL CONTINUE A SMALL CHANCE OF SHOWERS WITH TEMPS AT OR JUST BELOW
NORMAL.

&&

.AVIATION...VFR TONIGHT...WITH AREAS OF IFR AND MVFR DEVELOPING
OVERNIGHT ALONG AND EAST OF INTERSTATE 25 IN AREAS OF FOG.

AREAS OF IFR AND MVFR ALONG AND EAST OF INTERSTATE 25 IN AREAS OF
FOG TUESDAY MORNING...OTHERWISE VFR. LOCALIZED MVFR TUESDAY
AFTERNOON IN ISOLATED THUNDERSTORMS...OTHERWISE VFR.

VFR TUESDAY NIGHT...EXCEPT FOR LOCALIZED MVFR IN SCATTERED SHOWERS
NORTH OF A RAWLINS TO SCOTTSBLUFF LINE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR NEZ001-
     NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM...JR
Hazardous weather outlook, Apr 27, 10:00 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT MON APR 27 2009

NEZ001>003-019>021-054-055-WYZ059>062-065-067>070-281100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
LARAMIE VALLEY-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL DEVELOP TONIGHT ALONG AND EAST OF INTERSTATE 25
AND ACROSS PORTIONS OF WESTERN NEBRASKA NEAR THE WYOMING STATE LINE.
THE FOG WILL BE MOST COMMON ALONG INTERSTATE 25.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL OCCUR TUESDAY AFTERNOON INTO THE EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-064-066-281100-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-
1000 AM MDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL OCCUR TONIGHT...ESPECIALLY ACROSS THE LARAMIE
RANGE AND ALONG THE EAST SLOPES OF THE LARAMIE RANGE...INCLUDING THE
SUMMIT OF INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Apr 27, 8:30 AM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 AM MDT MON APR 27 2009

WYZ064-066-271800-
NORTH LARAMIE RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK
830 AM MDT MON APR 27 2009

...SNOW ACROSS THE LARAMIE RANGE THIS MORNING...

LIGHT TO MODERATE SNOW WILL FALL ACROSS THE LARAMIE RANGE THIS
MORNING...INCLUDING THE INTERSTATE 80 SUMMIT BETWEEN CHEYENNE
AND LARAMIE.

SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED.

SOME ROADS WILL BE ICY...SLICK AND SNOWPACKED IN SPOTS. VISIBILITIES
IN SNOW AND FOG WILL ALSO BE REDUCED AND VISIBILITIES WILL BE
BELOW ONE MILE AT TIMES.

IF YOU ARE DRIVING THIS MORNING...ESPECIALLY ACROSS THE INTERSTATE
80 SUMMIT BETWEEN LARAMIE AND CHEYENNE...PLEASE WATCH FOR SLICK
SPOTS ON THE ROADS AND REDUCED VISIBILITIES...AND REDUCE YOUR
SPEEDS ACCORDINGLY.

MANY DRIVING ACCIDENTS ARE CAUSED BY CARELESS DRIVERS WHO ARE DRIVING
AT SPEEDS TOO FAST FOR THE HAZARDOUS ROAD CONDITIONS.  DRIVE AT
A SAFE SPEED FOR THE WEATHER CONDITIONS AND ARRIVE ALIVE AND SAFE
AT YOUR DESTINATION.

RUBIN

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.